REPORT OF A CASE
A 52-year-old black man was admitted to the county medical center for drug detoxification. He abused many drugs during the 30 years before admission, including intravenous heroin and cocaine. He also admitted to "skin popping" cocaine during the 3 years before admission. A dermatology consultation was requested for evaluation of multiple lesions of the legs of 2 years' duration.Physical examination of the legs revealed multiple, well-demarcated, flesh-colored 1- to 4-cm depressed atrophic plaques with a peripheral rim of ill-defined hyperpigmentation (Figs 1 and 2). A skin biopsy was performed (Figs 3 and 4).What is your diagnosis?
Cutaneous fibrosis resulting from intracutaneous injection of cocaine.
Orthokeratosis and acanthosis of the epidermis was seen. The middle and deep dermis contained increased deposition of collagen arranged around skin adnexa and in the
Kircik LH, Wirth P, Pincus SH. Scars on the Legs. Arch Dermatol. 1992;128(12):1643–1648. doi:10.1001/archderm.1992.04530010083014
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: